| Catalog Number |
ENC453712 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/18/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer ref # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.One picture was received, and the review was made by an independent physician the results are shown below: the physician provided one image with this complaint which shows a single image of an extracranial internal carotid artery with two red arrows.The stents are not visible; the image does not provide insights to the reported problem.For an analysis of why the stents were impeded in the hub of the microcatheter, it is important to look at a deficiency of the microcatheter (brand and type not mentioned) and the hoop of the stent that was used to deliver into the microcatheter.From the description alone a cause cannot be deducted.A device history record (dhr) was performed and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
A healthcare professional reported that during an endovascular embolization, an enterprise2 4.5x28mm stent 12 mm dw tip (enc452812, 9584139) impeded in microcatheter hub and could not advance any more.The doctor only retracted the stent alone and switched to the second stent of the same product code and implanted it successfully.The doctor delivered a third stent, an enterprise2 4.5x37mm stent 12 mm dw tip (enc453712, 9493895) which also became impeded in the hub of a prowler select plus 150/5cm microcatheter (606s255x, 31557192) and could not advance any more.The doctor removed the third stent and the microcatheter (mc) from the patient, then switched a second microcatheter and implanted a fourth stent in target site (the second stent and the fourth stent were partially nested together).The surgery was prolonged by about 15 minutes.The patient presented stenosis in the c6-c7 of the internal carotid artery.Additional event information received on 23-jul-2025 indicated that no torque device was used.It was clarified that the stent partially overlapped.The 15 minutes procedural delay did not result in a patient adverse consequence.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h11.Complaint conclusion: a healthcare professional reported that during an endovascular embolization, an enterprise2 4.5x28mm stent 12 mm dw tip (enc452812, 9584139) impeded in microcatheter hub and could not advance any more.The doctor only retracted the stent alone and switched to the second stent of the same product code and implanted it successfully.The doctor delivered a third stent, an enterprise2 4.5x37mm stent 12 mm dw tip (enc453712, 9493895) which also became impeded in the hub of a prowler select plus 150/5cm microcatheter (606s255x, 31557192) and could not advance any more.The doctor removed the third stent and the microcatheter (mc) from the patient, then switched a second microcatheter and implanted a fourth stent in target site (the second stent and the fourth stent were partially nested together).The surgery was prolonged by about 15 minutes.The patient presented stenosis in the c6-c7 of the internal carotid artery.Additional event information received on 23-jul-2025 indicated that no torque device was used.It was clarified that the stent partially overlapped.The 15 minutes procedural delay did not result in a patient adverse consequence.One picture was received and the review was made by an independent physician the results are shown below: the physician provided one image with this complaint which shows a single image of an extracranial internal carotid artery with two red arrows.The stents are not visible; the image does not provide insights to the reported problem.For an analysis why the stents were impeded in the hub of the microcatheter, it is important to look at a deficiency of the microcatheter (brand and type not mentioned)and the hoop of the stent that was used to deliver into the microcatheter.From the description alone a cause can not be deducted.The device was returned to j&j medtech for further evaluation.A non-sterile enterprise2 4.5x28mm stent 12 mm dw tip was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the delivery system was attached to the concomitant microcatheter through a y-connector.Further inspection revealed that the stent component was detached inside the luer hub of the microcatheter.The delivery system was attempted to be retrieved from the y-connector, and it was found out that the positioning coil of the delivery wire was severely stretched.Microscopic inspection was performed on the stent component.It was observed to be in good condition; there was no structural damage (i.E., no broken struts, no kinks); also, it was noted fully expanded, both ends can be noted as completely flared.A device history record (dhr) was performed and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.The issue reported regarding the stent being impeded in the microcatheter was confirmed based on the damaged condition of the distal end of the delivery wire.The detached condition of the stent suggests that the introducer of the enterprise system was not fully seated in the hub of the microcatheter, causing the stent to expand in the microcatheter's hub, causing the resistance and resulting in the stent component being unable to advance further, where push/pull force was applied sufficiently to disengage the stent from the delivery wire and resulting in the damaged delivery wire.However, with the amount of information available this only remains speculative.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: if resistance is met during manipulation, determine the cause of resistance before proceeding.Do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.